Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2011, 11:00 PM CDT for 9 counties in Tennessee. It was in force for 60 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 11:00 PM CDT (04:00 UTC)
- Expired
- Apr 20, 2011, 12:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:10 PM CDT | TSTM WND DMG | Dyersburg, TN | LOTS OF TREE LIMBS 3 TO 4 INCHES IN DIAMETER DOWN AT THE DYERSBURG MUNICIPAL GOLF COURSE. A ROOF WAS BLOWN OFF A SHED...AND SOME OF THE SHINGLES WERE BLOWN ACROSS THE COURSE. |
| Apr 19, 11:10 PM CDT | TSTM WND DMG | Halls, TN | LOTS OF TREE DAMAGE...POWER LINES DOWN THROUGHOUT THE LUADERDALE COUNTY |
| Apr 19, 11:30 PM CDT | TSTM WND DMG | 5 Nnw Trenton, TN | TREES DOWN BETWEEN HWY 185 AND HWY 45 NEAR THE COUNTRY CLUB. |
| Apr 19, 11:30 PM CDT | TSTM WND DMG | Dyersburg, TN | TREES DOWN NEAR WALMART IN CITY |
| Apr 19, 11:37 PM CDT | TSTM WND DMG | Humboldt, TN | WIDESPREAD DAMAGE TO POWER LINES...ROAD SIGNS...AND TREES. |
| Apr 19, 11:40 PM CDT | TSTM WND DMG | Greenfield, TN | TREES DOWN AND LOG CABIN DAMAGED IN THE TOWN OF GREENFIELD. |
| Apr 19, 11:45 PM CDT | TSTM WND DMG | 1 W Greenfield, TN | TREES AND POWER LINES DOWN THROUGHOUT THE TOWN OF GREENFIELD. SEVERAL TREES HAVE FALLEN ON HOMES AND VEHICLES. LOTS OF ROOFS ARE MISSING SHINGLES. DAMAGE TO SPOTTERS POOL AND FENCES. |
| Apr 19, 11:45 PM CDT | TSTM WND DMG | 1 W Greenfield, TN | TREES DOWN AND DAMAGE TO POOL AND FENCES |
| Apr 19, 11:45 PM CDT | TSTM WND GST 74 | 5 Ssw Jackson, TN | |
| Apr 19, 11:45 PM CDT | HAIL 0.75 | Greenfield, TN | |
| Apr 19, 11:52 PM CDT | TSTM WND DMG | 3 S Bradford, TN | TREE LIMBS DOWN ON CARS...WITH LOTS OF DAMAGE TO CARS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:46 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 19, 10:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KMEG 200400
SVRMEG
TNC033-045-053-075-097-113-131-167-183-200500-
/O.NEW.KMEG.SV.W.0140.110420T0400Z-110420T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
EASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL MIDNIGHT CDT
* AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PING PONG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF BRADLEYTOWN TO 39
MILES SOUTHWEST OF NUTBUSH...OR ALONG A LINE EXTENDING FROM HAYTI
TO 7 MILES SOUTH OF WILSON...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...DYERSBURG...HUMBOLDT...JACKSON...MARTIN AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3637 8875 3545 8880 3543 8913 3544 8913
3544 8918 3543 8919 3540 8949 3541 8956
3539 8960 3621 8945
TIME...MOT...LOC 0401Z 247DEG 47KT 3624 8974 3549 8997
$$1 follow-up statement
389
WWUS54 KMEG 200428
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT TUE APR 19 2011
TNC097-167-200438-
/O.CAN.KMEG.SV.W.0140.000000T0000Z-110420T0500Z/
LAUDERDALE TN-TIPTON TN-
1128 PM CDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIPTON AND EASTERN
LAUDERDALE COUNTIES IS CANCELLED...
AT 1128 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3545 8880 3543 8937 3540 8947 3545 8948
3626 8922 3637 8875
TIME...MOT...LOC 0428Z 247DEG 47KT 3637 8933 3563 8957
$$
TNC033-045-053-075-113-131-183-200500-
/O.CON.KMEG.SV.W.0140.000000T0000Z-110420T0500Z/
CROCKETT TN-GIBSON TN-WEAKLEY TN-OBION TN-HAYWOOD TN-MADISON TN-
DYER TN-
1128 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN DYER...WESTERN MADISON...HAYWOOD...SOUTH CENTRAL OBION...
SOUTHWESTERN WEAKLEY...GIBSON AND CROCKETT COUNTIES...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PING PONG SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF OBION TO 15
MILES NORTHWEST OF KEELING...OR ALONG A LINE EXTENDING FROM REELFOOT
LAKE STATE PARK TO COVINGTON...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...FRIENDSHIP...GADSDEN...GIBSON...HUMBOLDT...JACKSON...
MARTIN...MAURY CITY...MEDON...ROELLEN...STANTON...TRENTON...TRIMBLE
AND YORKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3545 8880 3543 8937 3540 8947 3545 8948
3626 8922 3637 8875
TIME...MOT...LOC 0428Z 247DEG 47KT 3637 8933 3563 8957
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:30 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 19, 6:30 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT TUE APR 19 2011
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 341 PM CDT TUE APR 19 2011/
DISCUSSION...
..SEVERE WEATHER EXPECTED ACROSS MUCH OF THE MID SOUTH TONIGHT...
SHORT-TERM (TONIGHT-THURSDAY)...
SURFACE LOW PRESSURE CONTINUES TO ORGANIZE OVER SOUTHWEST MISSOURI
THIS AFTERNOON WITH A WARM FRONT EXTENDING EAST TOWARDS ST. LOUIS
WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST OF THE LOW ACROSS
NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THE WARM SECTOR AIRMASS
COVERING MUCH OF THE LOWER MISSISSIPPI VALLEY IN ADVANCE OF THE
COLD FRONT HAS BECOME STRONGLY UNSTABLE...BUT CONDITIONAL DUE TO
THE PRESENCE OF A LOW LEVEL CAPPING INVERSION BASED AROUND 5KFT AS
OBSERVED ON THE 18Z SPECIAL LZK SOUNDING. THIS INVERSION WILL
CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT OVER MUCH OF THE WARM
SECTOR THROUGH THIS EVENING OVER THE MID SOUTH.
A WELL DEFINED MID LEVEL SHORTWAVE TROUGH POSITIONED OVER THE
CENTRAL AND SOUTHERN PLAINS LATE THIS AFTERNOON WILL CONTINUE TO
MOVE EAST TONIGHT. AS THIS OCCURS...EXPECT COOLER MID LEVEL
TEMPERATURES/HEIGHT FALLS TO BEGIN OVERSPREADING THE WESTERN EDGE
OF THE LOW LEVEL WARM SECTOR AIRMASS. THIS SHOULD AID IN
DESTABILIZATION ALONG THE COLD FRONT AS IT MOVES EAST THIS
EVENING. ISOLATED SUPERCELL THUNDERSTORMS HAVE BEGUN TO ERUPT
ALONG THE FRONT OVER SOUTHEAST OKLAHOMA AS OF 20Z...AND
DEVELOPMENT SHOULD CONTINUE TO OCCUR ALONG THE LENGTH OF THE
BOUNDARY AS IT MOVES EAST INTO NORTH CENTRAL ARKANSAS TO THE
ARKLATEX REGION BY LATE AFTERNOON. AS THE SHORTWAVE TROUGH TAKES
ON AN INCREASINGLY NEGATIVE TILT THIS EVENING...THERE IS SOME
POTENTIAL FOR PRE-FRONTAL ISOLATED SUPERCELLS TO DEVELOP WHICH MAY
MOVE NORTHEAST AND IMPACT PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 00-02Z. CONFIDENCE IN WHETHER THE
CAPPING INVERSION CAN WEAKEN SUFFICIENTLY TO SUPPORT PREFRONTAL
ISOLATED SUPERCELLS IS STILL LOWER THAN PREFERRED. MOST OF THE
MESOSCALE MODELS AND TO A DEGREE THE GFS SHOWS THIS POTENTIAL. IF
THESE STORMS CAN DEVELOP...THEY COULD POSE AN ENHANCED THREAT FOR
TORNADOES AND POTENTIALLY VERY LARGE HAIL. THE GREATEST POTENTIAL
FOR THIS OCCURRENCE WILL REMAIN ACROSS NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL.
INDIVIDUAL SUPERCELL THUNDERSTORMS DEVELOPING TO THE WEST ALONG
THE COLD FRONT SHOULD EVENTUALLY CONGEAL INTO A QUASI-LINEAR
CONVECTIVE SYSTEM (SQUALL-LINE) WITH EMBEDDED SUPERCELLS AS THE
SHEAR BECOMES INCREASINGLY UNIDIRECTIONAL. THIS QLCS WILL MOVE
EAST INTO A MODERATELY UNSTABLE LOW LEVEL ENVIRONMENT ACROSS THE
MID SOUTH AFTER SUNSET. THE THERMODYNAMIC ENVIRONMENT SHOULD BE
CHARACTERIZED BY SBCAPE BETWEEN 1500-2500J/KG...LI/S FROM -6C TO
-8C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. PLENTY OF
SHEAR SHOULD PERSIST AS WELL ACROSS THE PREFRONTAL WARM SECTOR
WITH 0-6KM BULK SHEAR VALUES IN EXCESS OF 50KTS AND 0-1KM SRH IN
EXCESS OF 300M2/S2 MAINLY FROM SPEED SHEAR. AS THE LINE OF STORMS
PROGRESSES INTO NORTHWESTERN PORTIONS OF THE AREA EXPECT THE LOW
LEVEL INVERSION TO BE REMOVED BY A COMBINATION OF THE FRONT/MID
LEVEL COOLING/CONVECTIVELY GENERATED COLD POOL. THUNDERSTORMS
SHOULD BE SEVERE AS THEY MOVE INTO THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS/MISSOURI BOOTHEEL THIS EVENING AND
INTO WEST TENNESSEE LATER TONIGHT. THE KINEMATIC/THERMODYNAMIC
ENVIRONMENT SHOULD ALLOW STORMS TO REMAIN SEVERE WITH DAMAGING
WINDS...SOME SIGNIFICANT/WIDESPREAD IN POTENTIAL LONG LIVED BOW
ECHOES...AND LARGE HAIL IN THE MODERATE RISK AREA. THERE WILL ALSO
BE A SECONDARY THREAT FOR ISOLATED TORNADOES.
AS THE STORMS MOVE FURTHER SOUTHEAST...THE LINE SHOULD SLOW AND
BECOME ORIENTED MORE WEST TO EAST AS THE UPPER LEVEL SUPPORT LIFTS
OUT TO THE NORTHEAST. THIS WILL BE MOST LIKELY ACROSS THE SLIGHT
RISK AREA INCLUDING NORTH MISSISSIPPI AFTER MIDNIGHT WHERE THE
SEVERE THREAT SHOULD SLOWLY DIMINISH WITH ISOLATED WIND DAMAGE AND
AN INCREASING FLASH FLOOD THREAT DEVELOPING. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO WHERE THE GREATEST FLASH FLOOD THREAT
WILL DEVELOP. THEREFORE HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW...BUT ONCE AREAS BECOME BETTER DEFINED A WATCH MAY
BECOME NECESSARY. THE EVENING SHIFT WILL CLOSELY MONITOR THIS
POTENTIAL.
THE FRONT SHOULD STALL OUT SOMEWHERE ACROSS NORTH MISSISSIPPI ON
WEDNESDAY. THE ATMOSPHERE SHOULD BECOME QUITE UNSTABLE ALONG AND
SOUTH OF THIS FRONT AS DAYTIME HEATING OCCURS. THIS SHOULD SUPPORT
THE REDEVELOPMENT OF THUNDERSTORMS. CONSIDERING THE AVAILABLE
INSTABILITY THERE MAY BE AN ISOLATED PULSE SEVERE THREAT...WITH
THE POTENTIAL FOR MICROBURST DAMAGING WINDS AND LARGE HAIL. DUE TO
THE LACK OF WIND SHEAR...THE CONVECTION SHOULD NOT BE WELL
ORGANIZED. FURTHER NORTH...DRIER AND COOLER AIRMASS WILL ADVECT IN
AND LIMIT THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT.
THE STALLED FRONT SHOULD LIFT BACK NORTH AS A WARM FRONT WEDNESDAY
NIGHT AND THURSDAY WITH A RENEWAL OF CONVECTION ALONG AND NORTH OF
THE FRONT. CONDITIONS WILL BECOME WARM AND HUMID SOUTH OF THE
FRONT AND STILL COOL TO THE NORTH. THE THREAT FOR STRONG/SEVERE
STORMS MAY OCCUR AGAIN WITH THE WARM FRONT...AND THIS THREAT WILL
BE REASSESSED IN LATER SHIFTS.
LONG-TERM (THURSDAY NIGHT-NEXT TUESDAY)...
SURFACE WARM FRONT WILL BE POSITIONED JUST NORTH OF THE MIDSOUTH BY
THURSDAY EVENING WITH MUCH OF THE THUNDERSTORM ACTIVITY SHIFTING
NORTH LATE THURSDAY NIGHT. MAINTAINED LOW CHANCES ACROSS THE ENTIRE
AREA WITH A DIMINISHING TREND OVERNIGHT AS CAP STRENGTHENS AND LIFT
WANES. TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE ACROSS
NORTHERN AREAS AS FRONT LIFTS THROUGH THURSDAY NIGHT.
THIS WARM FRONT WILL TRANSITION INTO A QUASI-STATIONARY FRONT FRIDAY
AND REMAIN PARKED FROM THE MID MISSISSIPPI VALLEY INTO THE OHIO
VALLEY FOR MUCH OF THE EXTENDED PERIOD. KEPT POPS LOW ACROSS THE
NORTH WHERE THE FRONT MAY MEANDER BACK SOUTH FROM TIME TO TIME. THIS
MEANDERING WILL BE GOVERNED BY OUTFLOW BOUNDARIES LEFT BEHIND FROM
MCS GROWTH AND PROPAGATION NEAR THE FRONT AND THUS QUITE DIFFICULT TO
PREDICT THIS FAR OUT. THE REST OF THE MIDSOUTH WILL REMAIN CAPPED
AND UNDER THE INFLUENCE OF ANTICYCLONIC FLOW...HAMPERING MUCH IF
NOT ALL THUNDERSTORM DEVELOPMENT. THUS...REMOVED POPS FROM FRIDAY
THROUGH MONDAY MORNING FOR AREAS SOUTH OF I-40. SHOULD BE QUITE WARM
AND HUMID WITH A PERSISTENT...DEEP STRONG SOUTHERLY FLOW THROUGH THE
WEEKEND. HIGHS IN THE MID OR UPPER 80S AND LOWS IN THE MID 60S TO
LOWER 70S SEEMS PROBABLE.
CYCLOGENESIS WILL FORM TO THE LEE OF THE ROCKIES ON THE WESTERN END
OF THE STALLED FRONT IN THE CENTRAL PLAINS EARLY NEXT WEEK. THIS
FEATURE WILL TRACK INTO THE UPPER MISSISSIPPI VALLEY TUESDAY.
SURFACE COLD FRONT HEADING TOWARD THE AREA WILL GIVE THE NEXT SHOT
AT HIGHER POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS WILL PERSIST FOR A FEW MORE HOURS BEFORE SHOWERS
AND THUNDERSTORMS MOVE INTO THE REGION BRINGING MVFR CEILINGS AND
VISIBILITIES. THREAT OF SHOWERS AND THUNDERSTORMS WILL START AROUND
04Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO WEDNESDAY
MORNING. ONCE THUNDERSTORMS MOVE OUT OF REGION LOW CEILINGS WILL
REMAIN THROUGH MID-MORNING BEFORE A GRADUALLY LIFTING OF THE
CLOUDS WITH VFR CONDITIONS RETURNING BY WEDNESDAY AFTERNOON. WINDS
WILL REMAIN SOUTH AT 20 TO 25 KNOTS AND GUSTY TONIGHT THEN
GRADUALLY DIMINISHING OVERNIGHT. WINDS WILL BECOME MORE SOUTHWEST
AROUND 10 KNOTS BEFORE SUNRISE AND THEN SHIFT TO THE NORTHWEST
WEDNESDAY MORNING AND TO THE NORTHEAST BY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 71 57 75 / 90 30 60 50
MKL 63 70 52 70 / 100 20 30 60
JBR 59 69 51 69 / 100 10 30 60
TUP 69 78 61 80 / 70 60 70 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 19, 8:31 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT TUE APR 19 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-210345- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 831 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR NORTHEAST AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST TENNESSEE. THIS AREA IS ALONG AND NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SELMER TENNESSEE TO DECATURVILLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FURTHER SOUTH ACROSS THE REMAINDER OF WEST TENNESSEE NEAR THE TENNESSEE RIVER...AND THE REST OF NORTH MISSISSIPPI FOR TONIGHT INTO WEDNESDAY MORNING. SEVERE STORMS ARE EXPECTED TO CONTINUE TO OVERSPREAD NORTHWEST PORTIONS OF THE MID SOUTH THIS EVENING AND MOVE SOUTHEAST OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS ACROSS THE MODERATE RISK AREA WILL BE DAMAGING WINDS...POTENTIALLY WIDESPREAD AND SIGNIFICANT...AND LARGE HAIL. THERE WILL ALSO BE A SECONDARY THREAT FOR ISOLATED TORNADOES. ACROSS THE SLIGHT RISK AREA...THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND ISOLATED FLASH FLOODING MAY ALSO OCCUR AS THE FRONT BECOMES STATIONARY ACROSS NORTHERN MISSISSIPPI AND STORMS TRAIN REPEATEDLY ACROSS THE SAME AREAS. A FLASH FLOOD WATCH MAY BECOME NECESSARY ACROSS PORTIONS OF THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY ACROSS PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT BECOME SEVERE. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND AMATEUR RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED FROM THIS EVENING THROUGH WEDNESDAY MORNING. SPOTTER ACTIVATION MAY STILL BE REQUIRED THROUGH WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTH MISSISSIPPI TLSJR
In the hours before
Local storm report, Apr 19, 9:21 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FUNNEL CLOUD 1 N PARAGOULD 36.07N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
FUNNEL CLOUD LIT UP BY LIGHTNING ABOUT 1 TO 2 MILES NORTH
OF PARAGOULD.
0915 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
04/19/2011 GREENE AR TRAINED SPOTTER
POWER LINES DOWN IN PARAGOULD.
&&
TLSJRLocal storm report, Apr 19, 9:34 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL EGYPT 35.87N 90.95W
04/19/2011 E0.75 INCH CRAIGHEAD AR EMERGENCY MNGR
0925 PM HAIL MARMADUKE 36.19N 90.39W
04/19/2011 E0.75 INCH GREENE AR LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
&&
TLSJRLocal storm report, Apr 19, 10:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST JONESBORO 35.82N 90.69W
04/19/2011 M62.00 MPH CRAIGHEAD AR ASOS
0915 PM TSTM WND GST 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E65.00 MPH CRAIGHEAD AR PUBLIC
0915 PM HAIL 1 SW JONESBORO 35.81N 90.70W
04/19/2011 E1.75 INCH CRAIGHEAD AR PUBLIC
1000 PM HAIL 8 SW JONESBORO 35.74N 90.79W
04/19/2011 M1.75 INCH CRAIGHEAD AR TRAINED SPOTTER
GOLF BALL HAIL REPORTED
1003 PM HAIL SENATH 36.13N 90.16W
04/19/2011 E1.50 INCH DUNKLIN MO PUBLIC
1 1/2 INCH HAIL REPORTED IN DOWNTOWN SENATH MISSOURI
1005 PM HAIL 2 SW SENATH 36.11N 90.19W
04/19/2011 M1.75 INCH DUNKLIN MO EMERGENCY MNGR
1 3/4 HAIL REPORTED SAOUTHWEST OF SENATH IN DUNKIN COUNTY
1005 PM HAIL KENNETT 36.24N 90.05W
04/19/2011 M1.00 INCH DUNKLIN MO EMERGENCY MNGR
I INCH HAIL IN KENNETT.
&&
TLSJRLocal storm report, Apr 19, 10:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 1 W MANILA 35.88N 90.18W
04/19/2011 MISSISSIPPI AR EMERGENCY MNGR
TORNADO JUST WEST OF MANILLA, ARKANSAS.
&&
TLSJRLocal storm report, Apr 19, 10:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FUNNEL CLOUD 4 NW LAKE CITY 35.86N 90.50W
04/19/2011 CRAIGHEAD AR TRAINED SPOTTER
FUNNEL CLOUD WEST OF HWY 135.
1041 PM TSTM WND GST WALLS 34.95N 90.13W
04/19/2011 E70.00 MPH DESOTO MS PUBLIC
ESTIMATE OF 70 MPH WINDS AND TREES BENDING TOWARD THE
GROUND.
&&
TLSJRLocal storm report, Apr 19, 10:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 4 SSW HOXIE 35.99N 91.00W
04/19/2011 LAWRENCE AR TRAINED SPOTTER
ROOF DAMAGE TO A HOME AND WORKSHOP ALONG HIGHWAY 228 W.
WORKSHOP ROOF PARTIALLY BLOWN OFF. POSSIBLE TORNADO.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 47 min |
| Apr 19, 9:52 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 53 min |
| Apr 19, 10:21 PM CDT | Flash Flood Warning | MEG | Lake | 3 hr |
| Apr 19, 10:22 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 38 min |
| Apr 19, 10:24 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion, Weakley | 66 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Obion, Tipton | 63 min |
| Apr 19, 10:42 PM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 34 min |
| Apr 19, 10:52 PM CDT | Tornado Warning | MEG | Dyer, Lake, Obion | 23 min |
| Apr 19, 10:54 PM CDT | Tornado Warning | MEG | Dyer, Haywood, Lauderdale | 31 min |
| Apr 19, 10:55 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 29 min |
| Apr 19, 10:59 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 46 min |
| Apr 19, 11:06 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Lauderdale, Madison, Shelby and 1 more | 39 min |
| Apr 19, 11:21 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Henry, Lake, Obion, Weakley | 39 min |
| Apr 19, 11:22 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 38 min |
| Apr 19, 11:33 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 27 min |
| Apr 19, 11:35 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Gibson, Henderson, Henry and 2 more | 55 min |
| Apr 19, 11:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Hardin, McNairy | 45 min |
| Apr 19, 11:53 PM CDT | Tornado Warning | MEG | Henry, Weakley | 37 min |
| Apr 20, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 43 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 64 min |
| Apr 20, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| Apr 20, 12:32 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy | 43 min |
| Apr 20, 12:52 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 38 min |
| Apr 20, 1:07 AM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 3 hr |
| Apr 20, 1:12 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 2 more | 3 hr |
| Apr 20, 1:23 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 36 min |
| Apr 20, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 49 min |
| Apr 20, 1:45 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 45 min |
| Apr 20, 2:22 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 38 min |
| Apr 20, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, McNairy, Madison | 45 min |
| Apr 20, 3:05 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 55 min |
| Apr 20, 3:18 AM CDT | Flash Flood Watch | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 30 hr |
| Apr 20, 3:34 PM CDT | Special Weather Statement | MEG | Tipton | 26 min |
| Apr 20, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 36 min |
| Apr 20, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.